viral load and t cell count
Oct 3, 2009
my viral load and t cell count keep going up and down may 2009 2900vl and 320 t cell , july 2009 undetectable and 355, aug 2009 420vl and 328. i go back for more blood work oct 2009. what should i talk to my doctor about changing meds or do retest. what do you suggest
Response from Dr. Young
Hello and thanks for your post.
A single detectable viral load like yours is usually not clinically, nor virologically significant-- we call them blips. Indeed, viral loads that are in the low 100's are often either lab errors or the result of minor activation of the immune system (such as vaccinations, herpes outbreaks, minor infections). Provided that you otherwise feel well and have been adherent to your medications, all that really needs to be done is to repeat the viral load test in a couple of weeks.
I certainly wouldn't be changing medications unless a repeat test confirms the viral load (and probably not until a level of 500-1000 is confirmed and a HIV drug resistance test is obtained).
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Used Precum For Lubrication Hiv Risk
- When Would Oral Thrush Appear?
- Do Night Sweats Occur From Hepatitis?
- Someone May Have Intentionally Injected Hiv
- Under What Conditions Is There Potentially A Risk Of Hiv Transmission By Urine
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.